Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Depression, manic behavior. Taking citalopram. Alternate medication?

Hi. I am on 125 mcg. I am feeling depressed as well.last time I was prescribed citalopram but I became quite manic .... Getting up to do the garden at 8.00am before work .... I also bought a sports care BMW and a sailing dingy!!!! I could afford it but it was a bit unusual. If I was to ask for a different anti depressant what would it be.
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello dear,
I think you need a mood stabalizer drug rather than an anti depressant drug. in the persons who are having tandency to have bipolar disorder, the antidepressant medications may cause switching of mood to mania. so first of all you need immediate stopping of citalopram and thorough evaluation including personal history and family history by a psychiatrist, who will probably put you on a mood stabalizer drug.
Answered: Thu, 11 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor